MAUDE Adverse Event Report: SALTER LABS SALTER LABS; AIR LEAKED FROM THE CONNECTOR OF THE CANNULA; IT PULLED APART EASILY WHEN TUGGED

SALTER LABS SALTER LABS; AIR LEAKED FROM THE CONNECTOR OF THE CANNULA; IT PULLED APART EASILY WHEN TUGGED
Model Number 16SOFT-INF-7-50
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Air leaked from the connector of the cannula; it pulled apart easily when tugged gently.
 
Additional Manufacturer Narrative
If it was not noticed right away the patient could become hypoxia.
 
Additional Manufacturer Narrative
If it was not noticed right away the patient could become hypoxia.Complaint history reviewed.There has been 1 similar complaint in the previous 24 months for 16soft-inf cannula (cc-07061).Most likely root cause of issue is the bond between the tubing and wye deteriorated.This can occur for several reasons, such as: accelerated aging or improper storage/transit conditions, not enough bonding agent being applied during assembly, improper insertion depth of the tubing, or long-term use of the cannula.Storage and use conditions are noted on the ifu, and it is generally recommended that cannulas are replaced every 14 days.Previous corrective actions were implemented in early 2022.: visual aid 211 was updated, a quality alert was generated, the assembly and packaging area personnel were trained.An awareness talk was given to operational and quality personnel about senko's customer complaints in february 2022.(see cc#7360).Risk(rma-20017a): r101: low oxygen delivery - cannula tubing adhesive bonds deteriorate resulting in leaks prior to first use - s=8 o=1 rpn=8.Rpn < 25, therefore risk is acceptable.
 
Event or Problem Description

Brand Name
SALTER LABS
Common Device Name
AIR LEAKED FROM THE CONNECTOR OF THE CANNULA; IT PULLED APART EASILY WHEN TUGGED
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key17175392
Report Number3000219639-2023-00019
Device Sequence Number3534541
Product Code CAT
UDI-Device Identifier10607411952606
UDI-Public10607411952606
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16SOFT-INF-7-50
Device Catalogue Number16SOFT-INF-7-50
Device Lot Number21024,220130
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown